Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 147, NWS State College, PA

August 2, 2008Adams County, Cumberland County, Perry County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 2, 2008, 12:51 PM EDT for Adams County, Cumberland County, Perry County, Pennsylvania. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2008, 12:51 PM EDT (16:51 UTC)
Expired
Aug 2, 2008, 1:30 PM EDT
In force
39 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Cumberland County, PA, Perry County, PA

The radar

The State College radar (KCCX), 108 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 1:00 PM EDTHAIL 0.75E Newville, PAHEAVY RAIN AND 3/4 INCH HAIL REPORTED IN NEWVILLE
Aug 2, 1:15 PM EDTTSTM WND DMGNewville, PATREES AND WIRES DOWN
Aug 2, 1:15 PM EDTHAIL 1Newville, PA
Aug 2, 1:27 PM EDTHAIL 0.884 S Carlisle, PANICKEL SIZE HAIL REPORTED JUST SOUTH OF CARLISLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 4.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 021651
SVRCTP
PAC001-041-099-021730-
/O.NEW.KCTP.SV.W.0147.080802T1651Z-080802T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1251 PM EDT SAT AUG 2 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTH CENTRAL ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 130 PM EDT

* AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF COLONEL DENNING STATE PARK...OR 12 MILES NORTH OF
  SHIPPENSBURG...AND MOVING SOUTHEAST AT 24 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWVILLE AND BLOSERVILLE AROUND 105 PM EDT...
  WALNUT BOTTOM AROUND 115 PM EDT...
  PINE GROVE FURNACE STATE AND CARLISLE AROUND 125 PM EDT...
  MOUNT HOLLY SPRINGS AND BOILING SPRINGS AROUND 130 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 202 AND 234...I-70 BETWEEN
MILE MARKERS 202 AND 234...I-81 BETWEEN MILE MARKERS 32 AND 54.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4017 7764 4036 7752 4023 7699 4013 7704
      4007 7714 4006 7710 4005 7709 3994 7714
TIME...MOT...LOC 1651Z 298DEG 21KT 4021 7748

$$

FORECASTER: STEINBUGL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 11:37 AM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 2, 11:37 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1137 AM EDT SAT AUG 2 2008

.SYNOPSIS...
AN UPPER LOW AND ASSOCIATED COLD FRONT WILL MOVE CROSS THE
COMMONWEALTH THIS MORNING INTO THIS AFTERNOON BRINGING SHOWERS AND
THUNDERSTORMS. DRIER AIR WILL ARRIVE BY TONIGHT WITH ANY SHOWERS
OR THUNDERSTORMS ENDING THIS EVENING. SUNDAY INTO EARLY NEXT WEEK
LOOKS DRY COURTESY OF HIGH PRESSURE.

&&

.NEAR TERM /THROUGH TONIGHT/...
VIS SAT IMAGERY SHOWS UPR LVL LOW SPINNING OVER LAKE ONTARIO WITH
DRY SLOT /PARTIAL/ CLEARING ROTATING INTO CENTRAL PENN.
HOWEVER...THIS WILL NOT LAST LONG AS COLDER AIR /-15C AT H5/
FILTERS IN ALOFT - LEADING TO PLENTY OF BKN CU. DIURNAL HEATING
THIS AFTN SHOULD YIELD ADDNL SCT CONVECTION ESP IN THE EAST.

DESPITE FAVORABLE WIND SIGNATURES WITH STORMS WARNED FOR EARLY
THIS MORNING /BOWING SEGMENTS WITH BASE VEL WINDS AROUND 50
KTS/...LAPS SOUNDINGS REVEALED A LO LVL INVERSION LIKELY PREVENTED
THE STRONG WINDS FROM REACHING THE GROUND.

WITH THE LOSS OF HEATING AND EXITING MID LVL TROF...LOOK FOR A
DECREASE IN ANY CONVECITVE ACTIVITY THIS EVENING INTO TNT. XPECT
COOLER AND DRIER CONDS OVERNIGHT.

&&

.SHORT TERM /SUNDAY/...
THE UPPER LEVEL LOW MOVES JUST EAST OF OUR AREA FOR SUNDAY
LEAVING MOSTLY SUNNY SKIES FOR MOST AREAS. HOWEVER WITH THE COLD
TEMPERATURES ALOFT CANNOT RULE OUT AN ISOLATED THUNDERSTORM ACROSS
THE NORTHEAST CLOSEST TO THE LOW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MODELS COMING INTO BETTER AGREEMENT IN THE MON-TUE TIME-FRAME
WITH A RIDGE NOSING IN FROM THE WEST. THIS WILL BRING AN INCREASE
IN THE TEMPERATURES BOTH DAYS WITH TUESDAY BEING THE HOTTEST.
STILL SOME UNCERTAINTY AS TO HOW HOT IT GETS... AS THE GFS AND THE
GEFS BRING 850MB TEMPS TO 19-20C WHILE THE ECMWF KEEPS THEM NEAR
17-18. LEANED TOWARDS THE GEFS AS THEY HAVE BEEN THE MOST
CONSISTENT AND THE GFS HAS TRENDED TOWARDS THEM. THIS LEADS TO
HIGHS IN THE LOW 90S ACROSS THE LOWER SUSQUEHANNA AND THE MID TO
UPPER 80S ELSEWHERE. WITH THE UPPER LEVEL LOW PUTTING THE SQUEEZE
ON THE RIDGE TO OUR SOUTH THINK IT WILL BE HARD TO GET ANY HOTTER
THAN THIS TUESDAY. AS FOR PRECIP THINK WE SHOULD BE MAINLY DRY
THROUGH TUESDAY... AS ANY MCS CONVECTION RIDING ALONG THE RIDGE
SHOULD DIE IN THE DRY AIR OVER US. WE WILL PROBABLY HAVE TO WAIT
UNTIL LATE TUESDAY AT THE EARLIEST AS THE RIDGE DISSIPATES AND AN
UPPER LEVEL LOW TAKES OVER.

BEST CHC FOR SHOWERS AND STORMS WILL BE WED...AS FRONT MOVES ACROSS
THE AREA. GFS MAY BE TOO STRONG WITH FRONT...BUT EITHER WAY...EXPECT
SOME STRONG TO SEVERE STORMS...MORE ON THE SEVERE SIDE...IF GFS IS
RIGHT...AS PATTERN CHANGES. IT WILL BE STILL HOT AND HUMID...WENT
WITH MODERATE TEMPS...COULD SEE MUCH HIGHER TEMPS TUESDAY NIGHT
INTO WED...AS SOURCE REGION OF THE AIRMASS IS FROM THE PLAINS.

WAS SEEING NEAR RECORD TO RECORD THICKNESS FCST BY THE MODELS
YESTERDAY ACROSS THE HIGH PLAINS. IT USE TO BE A BIG DEAL TO
SEE 582 THICKNESS SEVERAL YEARS AGO...NOW MODELS ARE NOW PUSHING
594 THICKNESS.

STILL WENT WITH S CHC TO CHC POPS ON THU...FRONT MAY STALL.

FOR FRIDAY WENT WITH GMOS...AS NEXT COLD FRONT NEARS.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
MOST AIRFIELDS VFR THIS MORNING DESPITE ONGOING CONVECTION FOR
THIS TIME OF DAY. A COUPLE OF SITES WITH MVFR CIGS FROM CONVECTIVE
OUTFLOW...SHOULD IMPROVE BY LATE MORNING.

KUNV AND KIPT HAVE THE HIGHEST CHANCES DURING THE REMAINDER OF
THIS AM OF BEING IMPACTED BY ONGOING CONVECTION.

ADDITIONAL SCATTERED SHOWERS/TSRA ARE EXPECTED FROM 16Z TO 23Z
AS THE COLD POOL OF AIR ALOFT/UPPER TROUGH AXIS MOVES EAST ACROSS
CENTRAL PENN. SCTD MVFR CIGS AND VSBYS WILL OCCUR THROUGH LATE
AFTERNOON SATURDAY...BEFORE DRIER AIR PUSHES INTO THE REGION ON A
NW SFC WIND OF 8-12KT.

AN EXTENDED PERIOD OF VFR CONDITIONS WILL RETURN FOR SATURDAY
NIGHT INTO EARLY NEXT WEEK AS HIGH PRES MOVES IN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...STEINBUGL
SHORT TERM...DEVOIR
LONG TERM...MARTIN/CHENARD
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Aug 2, 12:37 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1237 PM EDT SAT AUG 2 2008

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063-031645-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
1237 PM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ064>066-031645-
ADAMS-YORK-LANCASTER-
1237 PM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

STEINBUGL

In the hours before

Special weather statement, Aug 2, 8:02 AM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
802 AM EDT SAT AUG 2 2008

PAZ006-011-012-037-041-021245-
CAMERON PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
TIOGA PA-
802 AM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CAMERON...NORTH
CENTRAL CLINTON...NORTHWESTERN LYCOMING...SOUTHEASTERN POTTER AND
TIOGA COUNTIES...

AT 757 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ELKLAND
TO GAINES TO WHARTON...MOVING EAST AT 35 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR KEENEYVILLE AROUND 810 AM...
LAWRENCEVILLE...WELLSBORO...OLE BULL STATE PARK...AND LEONARD
HARRISON STATE PARK AROUND 815 AM...TIOGA JUNCTION...TIOGA...AND
LEETONIA AROUND 820 AM...MANSFIELD AROUND 825 AM AND ROSEVILLE AROUND
830 AM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.

FORECASTER: GARTNER
Special weather statement, Aug 2, 8:14 AM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
814 AM EDT SAT AUG 2 2008

PAZ019-027-028-049-050-021300-
JUNIATA PA-MIFFLIN PA-SNYDER PA-SOUTHERN CENTRE PA-UNION PA-
814 AM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE...
NORTHEASTERN JUNIATA...NORTHEASTERN MIFFLIN...SNYDER AND SOUTHWESTERN
UNION COUNTIES...

AT 810 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF
BELLEFONTE...MOVING EAST AT 31 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SNYDER-MIDDLESWARTH STATE PARK AROUND 835
AM...MCCLURE AROUND 840 AM...BEAVER SPRINGS AROUND 845 AM...
BEAVERTOWN AROUND 850 AM...PENNS CREEK AROUND 855 AM AND MIDDLEBURG
AROUND 900 AM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522...STATE
ROAD 45.

FORECASTER: STEINBUGL
Special weather statement, Aug 2, 9:56 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
956 AM EDT SAT AUG 2 2008

PAZ058-021430-
SCHUYLKILL PA-
956 AM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SCHUYLKILL
COUNTY...

AT 951 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MAHANOY
CITY...MOVING EAST AT 21 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR NEW RINGGOLD AROUND 1005 AM...HOMETOWN AROUND
1010 AM...TAMAQUA AROUND 1015 AM...COALDALE AROUND 1020 AM AND
SNYDERS AROUND 1030 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 126 AND 138.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 309.

FORECASTER: STEINBUGL
Special weather statement, Aug 2, 10:15 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1015 AM EDT SAT AUG 2 2008

PAZ059-021445-
LEBANON PA-
1015 AM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEBANON COUNTY...

AT 1014 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ANNVILLE...
MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH...PEA-SIZED HAIL...INTENSE LIGHTNING...AND
BRIEF HEAVY DOWNPOURS CAN BE EXPECTED FROM THIS STORM. SEEK SHELTER
IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. GUSTY WINDS CAN
CAUSE SMALL BRANCHES TO COME DOWN.

THIS STORM WILL BE NEAR JONESTOWN AROUND 1020 AM...FREDERICKSBURG
AROUND 1025 AM...MYERSTOWN AROUND 1035 AM AND RICHLAND AROUND 1045
AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 83 AND
92.

FORECASTER: BEACHLER
Special weather statement, Aug 2, 12:23 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1223 PM EDT SAT AUG 2 2008

PAZ028-036-056-063-021700-
CUMBERLAND PA-FRANKLIN PA-JUNIATA PA-PERRY PA-
1223 PM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FRANKLIN...
SOUTHWESTERN JUNIATA...SOUTHWESTERN PERRY AND WESTERN CUMBERLAND
COUNTIES...

AT 1218 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTHWEST
OF SHIPPENSBURG...MOVING EAST AT 32 MPH.

ASSOCIATED WITH THIS STRONG THUNDERSTORM WILL BE THE POTENTIAL FOR
WIND GUSTS TO 40 MPH...PEA-SIZED HAIL...BRIEF HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING. GUSTY WINDS CAN CAUSE LOOSE
OBJECTS TO BLOW AROUND SUCH AS TRASH BINS. SMALL BRANCHES MAY ALSO
COME DOWN. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
THUNDERSTORM HAS PASSED.

THIS STORM WILL BE NEAR BLAIN AROUND 1230 PM...NEWBURG AROUND 1235
PM...COLONEL DENNING STATE PARK AROUND 1240 PM...NEWVILLE AROUND 1250
PM AND BLOSERVILLE AROUND 1255 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 201 AND 219...I-70 BETWEEN
MILE MARKERS 201 AND 219...I-81 BETWEEN MILE MARKERS 31 AND 39.

FORECASTER: BEACHLER
Special weather statement, Aug 2, 12:24 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1224 PM EDT SAT AUG 2 2008

PAZ026-035-036-063-021700-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
1224 PM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON...NORTHERN
FRANKLIN...SOUTHERN HUNTINGDON AND SOUTHWESTERN CUMBERLAND
COUNTIES...

AT 1218 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF BREEZEWOOD...MOVING EAST AT 32 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR FORT LITTLETON AROUND 1230 PM...FANNETTSBURG
AROUND 1240 PM...WILLOW HILL AROUND 1250 PM AND ROXBURY AROUND 100
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 171 AND 202...I-70 BETWEEN
MILE MARKERS 171 AND 202...I-81 BETWEEN MILE MARKERS 17 AND 28.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
522.

FORECASTER: STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:59 PM EDTSevere Thunderstorm WarningCTPSomerset31 min
Aug 2, 12:38 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
Aug 2, 3:35 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
Aug 2, 5:21 AM EDTAreal Flood AdvisoryCTPPotter, Tioga3 hr
Aug 2, 6:39 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton, Elk66 min
Aug 2, 7:03 AM EDTSevere Thunderstorm WarningCTPPotter, Tioga57 min
Aug 2, 7:28 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield47 min
Aug 2, 8:44 AM EDTSevere Thunderstorm WarningCTPNorthumberland, Schuylkill, Snyder, Union61 min
Aug 2, 9:40 AM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill42 min
Aug 2, 1:11 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin49 min
Aug 2, 1:28 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York62 min
Aug 2, 2:26 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York52 min
Aug 2, 4:42 PM EDTSevere Thunderstorm WarningCTPLancaster, York93 min
Aug 2, 4:47 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York58 min
Aug 2, 5:00 PM EDTTornado WarningCTPYork60 min
Aug 2, 5:21 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York54 min
Aug 2, 5:39 PM EDTSevere Thunderstorm WarningCTPAdams, York96 min
Aug 2, 6:25 PM EDTSevere Thunderstorm WarningCTPAdams, York65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.